Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 68, NWS Twin Cities, MN

July 10, 2024Dakota County, Hennepin County, Ramsey County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 10, 2024, 3:19 PM CDT for Dakota County, Hennepin County, Ramsey County, Minnesota. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2024, 3:19 PM CDT (20:19 UTC)
Expired
Jul 10, 2024, 3:45 PM CDT
In force
26 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dakota County, MN, Hennepin County, MN, Ramsey County, MN

The radar

The Minneapolis radar (KMPX), 25 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 3:30 PM CDTHAIL 0.752 Se Minneapolis, MNTrained spotter reports measured hail size of 3/4 inch at 3:30 PM.
Jul 10, 3:32 PM CDTTSTM WND DMG3 Nw Mendota, MNLarge tree branch down. Report received via social media. Time estimated from radar.
Jul 10, 3:32 PM CDTTSTM WND DMG4 Nw Mendota, MNLarge tree limbs snapped. Report received via social media. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2024-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2024-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

259 
WUUS53 KMPX 102019
SVRMPX
MNC037-053-123-102045-
/O.NEW.KMPX.SV.W.0068.240710T2019Z-240710T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
319 PM CDT Wed Jul 10 2024

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Southeastern Hennepin County in east central Minnesota...
  Northwestern Dakota County in east central Minnesota...
  Southwestern Ramsey County in east central Minnesota...

* Until 345 PM CDT.

* At 318 PM CDT, a severe thunderstorm was located over Minneapolis,
  moving south at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Minneapolis, St. Paul, Bloomington, Eagan, Eden Prairie,
  Burnsville, Minnetonka, Edina, St. Louis Park, Richfield, Inver
  Grove Heights, and Roseville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4503 9337 4502 9312 4481 9310 4482 9344
TIME...MOT...LOC 2018Z 004DEG 12KT 4496 9326 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MPG
2 follow-up statements
943 
WWUS53 KMPX 102033
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
333 PM CDT Wed Jul 10 2024

MNC037-053-123-102045-
/O.CON.KMPX.SV.W.0068.000000T0000Z-240710T2045Z/
Hennepin MN-Dakota MN-Ramsey MN-
333 PM CDT Wed Jul 10 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN HENNEPIN...NORTHWESTERN DAKOTA AND SOUTHWESTERN
RAMSEY COUNTIES...

At 333 PM CDT, a severe thunderstorm was located over MSP
International Airport, or near Minneapolis, moving south at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Minneapolis, St. Paul, Bloomington, Eagan, Eden Prairie, Burnsville,
Minnetonka, Edina, St. Louis Park, Richfield, Inver Grove Heights,
and Golden Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4500 9338 4500 9325 4497 9311 4481 9310
      4482 9344
TIME...MOT...LOC 2033Z 000DEG 12KT 4492 9324 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MPG
920 
WWUS53 KMPX 102043
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
343 PM CDT Wed Jul 10 2024

MNC037-053-123-102052-
/O.EXP.KMPX.SV.W.0068.000000T0000Z-240710T2045Z/
Hennepin MN-Dakota MN-Ramsey MN-
343 PM CDT Wed Jul 10 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENNEPIN...
NORTHWESTERN DAKOTA AND SOUTHWESTERN RAMSEY COUNTIES WILL EXPIRE AT
345 PM CDT...

The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.  However, heavy 
rain is still possible with this thunderstorm.

&&

LAT...LON 4500 9338 4500 9325 4497 9311 4481 9310
      4482 9344
TIME...MOT...LOC 2042Z 004DEG 12KT 4489 9324 

$$

MPG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:51 PM CDT, 1 hour 28 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms will continue into this evening with locally heavy rain possible, particularly across southern Minnesota.
  • The second half of the work week will be mainly dry with hot and humid conditions arriving by the weekend, along with the return of thunderstorm chances.
Area forecast discussion, Jul 10, 1:51 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
151 PM CDT Wed Jul 10 2024

.KEY MESSAGES...

- Scattered showers and thunderstorms will continue into this
  evening with locally heavy rain possible, particularly across
  southern Minnesota.

- The second half of the work week will be mainly dry with hot
  and humid conditions arriving by the weekend, along with the
  return of thunderstorm chances.

&&

.DISCUSSION...
Issued at 146 PM CDT Wed Jul 10 2024

Scattered showers and thunderstorms have been ongoing much of the
day across south central Minnesota. Anywhere from a quarter inch to
near three quarters of an inch of rain has fallen where the more
persistent rain continues to fall early this afternoon. Further
north and west, afternoon convection is starting to take shape,
much like the past two days. Isolated to scattered
thunderstorms will once again last into the evening hours with
locally heavy rain and gusty winds possible. STC reported a 44
MPH gust with the thunderstorm that moved through around 1:30pm,
so winds of this caliber with other stronger storms will
continue to be a threat. Overnight, high pressure moves overhead
with clearing skies and light winds leading to patchy dense fog
by Thursday morning. We will finally get a break from the daily
precip chances Thursday through Friday with highs beginning to
climb into the mid to upper 80s.

This warming trend will continue into the weekend as the upper ridge
over the western CONUS shifts east, with low level southerly
flow sending ample Gulf moisture northward. Many locales will
see their first 90 degree day of the year on Saturday with low
to mid 90s expected area wide by Sunday. When coupled with dew
points in the 70s, heat headlines may be needed with WBGT values
in the mid 80s. With this heat and humidity comes ample
instability, but with 850mb temps nearing 18-20C both days, it
may be hard to overcome that cap. A series of shortwaves are
expected to traverse the region Saturday and Sunday, but the
stronger and more impressive wave of the weekend looks to arrive
early Sunday. This would be the better of the two days for
severe weather, but there is still plenty of uncertainty this
far out. Heading into next week, hot and humid conditions will
hang on through Monday before a cold front moves through and
allows temperatures to fall back into the low 80s through the
end of the period.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1221 PM CDT Wed Jul 10 2024

Morning convection continues to gradually drift south through
southern Minnesota, with improvements expected in the next few
hours at MKT. Similar to the last few days, expect isolated to
scattered convection to fire this afternoon and then decrease
in coverage this evening. Have included PROB30's at STC, MSP,
RWF, RNH, and EAU to cover this potential through around 00z.
Very light and variable winds overnight, with a slight increase
to around 5kts out of the SE tomorrow. Potential is growing for
patchy fog/MVFR visibility between 10-14z Thursday, so have
included minor visibility reductions at RWF, MKT, RNH, and EAU.

KMSP...Latest hi-res forecast data is trending on the lower
side for coverage of showers and storms this afternoon, however
have opted to keep the PROB30 in the TAF from 20-24z after
consulting with ZMP and monitoring the latest radar trends.
Guidance is not excited about the potential for fog impacts at
the terminal early tomorrow. Light and variable winds tonight
followed by a slight increase out of the south by midday
tomorrow.

/OUTLOOK FOR KMSP/
FRI...VFR. Wind S 5-10 kts.
SAT...VFR. Slight chc -TSRA. Wind S 5-15 kts.
SUN...VFR. Slight chc -TSRA. Wind SW 5-15 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...Dye
AVIATION...Strus
Hazardous weather outlook, Jul 10, 3:00 AM CDT, 12 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
300 AM CDT Wed Jul 10 2024

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
110800-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
300 AM CDT Wed Jul 10 2024

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are expected this afternoon and evening,
but severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hot and humid conditions are expected this weekend. Heat indices
may exceed 100 degrees.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

In the hours before

Special weather statement, Jul 10, 1:50 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
150 PM CDT Wed Jul 10 2024

MNZ064-065-073-101915-
Yellow Medicine MN-Renville MN-Redwood MN-
150 PM CDT Wed Jul 10 2024

...A STRONG THUNDERSTORM WILL IMPACT REDWOOD...SOUTHEASTERN YELLOW
MEDICINE AND WESTERN RENVILLE COUNTIES THROUGH 215 PM CDT...

At 150 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Redwood Falls, moving south at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Redwood Falls, Granite Falls, Renville, Morgan, Walnut Grove,
Lamberton, Wabasso, Sacred Heart, Franklin, Wood Lake, Morton, and
Hanley Falls.

This includes the following highways...
 U.S. Highway 14 between mile markers 44 and 68.
 U.S. Highway 212 between mile markers 47 and 49, and between mile
markers 53 and 70.
 U.S. Highway 59 near mile marker 87.
 U.S. Highway 71 between mile markers 52 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4477 9579 4483 9557 4477 9549 4486 9548
      4489 9531 4457 9473 4446 9480 4449 9487
      4437 9486 4428 9492 4428 9511 4420 9511
      4420 9559 4462 9561 4463 9581
TIME...MOT...LOC 1850Z 017DEG 14KT 4453 9526

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

JRB
Special weather statement, Jul 10, 1:56 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
156 PM CDT Wed Jul 10 2024

MNZ051>053-059>061-063-101930-
Anoka MN-Washington MN-Isanti MN-Hennepin MN-Sherburne MN-Wright MN-
Chisago MN-
156 PM CDT Wed Jul 10 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN HENNEPIN...EAST CENTRAL
WRIGHT...SOUTHEASTERN CHISAGO...ANOKA...SOUTHERN ISANTI...EASTERN
SHERBURNE AND NORTHERN WASHINGTON COUNTIES THROUGH 230 PM CDT...

At 153 PM CDT, Doppler radar was tracking scattered thunderstorm
over across the north metro, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buffalo, Cambridge, Brooklyn Park, Maple Grove, Coon Rapids, Blaine,
Andover, Fridley, Shoreview, Ramsey, Champlin, and Elk River.

This includes the following highways...
 Interstate 35 between mile markers 130 and 143.
 Interstate 94 in Minnesota between mile markers 194 and 205.
 U.S. Highway 10 in Minnesota between mile markers 202 and 217.
 U.S. Highway 169 between mile markers 159 and 175.
 U.S. Highway 8 in Minnesota between mile markers 0 and 5, and
between mile markers 7 and 21.
 U.S. Highway 61 between mile markers 163 and 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4541 9265 4536 9270 4533 9270 4529 9276
      4521 9275 4519 9277 4513 9274 4507 9280
      4508 9299 4512 9299 4512 9322 4509 9323
      4512 9391 4554 9367
TIME...MOT...LOC 1853Z 017DEG 14KT 4534 9322

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JRB
Special weather statement, Jul 10, 2:15 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
215 PM CDT Wed Jul 10 2024

MNZ064-065-073-102000-
Yellow Medicine MN-Renville MN-Redwood MN-
215 PM CDT Wed Jul 10 2024

...A STRONG THUNDERSTORM WILL IMPACT REDWOOD...SOUTHEASTERN YELLOW
MEDICINE AND WESTERN RENVILLE COUNTIES THROUGH 300 PM CDT...

At 214 PM CDT, Doppler radar was scattered thunderstorm near
the Redwood Falls area, moving southwest at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Redwood Falls, Granite Falls, Renville, Morgan, Walnut Grove,
Lamberton, Wabasso, Sacred Heart, Franklin, Wood Lake, Morton, and
Hanley Falls.

This includes the following highways...
 U.S. Highway 14 between mile markers 44 and 68.
 U.S. Highway 212 between mile markers 47 and 50, and between mile
markers 53 and 65.
 U.S. Highway 71 between mile markers 52 and 88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4475 9579 4483 9556 4479 9550 4478 9553
      4477 9549 4485 9548 4489 9537 4450 9479
      4447 9480 4449 9487 4428 9486 4428 9511
      4420 9511 4420 9559 4462 9561 4463 9580
TIME...MOT...LOC 1914Z 064DEG 14KT 4446 9513

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JRB
Special weather statement, Jul 10, 2:22 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
222 PM CDT Wed Jul 10 2024

MNZ049-051-058>063-102000-
Anoka MN-Washington MN-Hennepin MN-Sherburne MN-Ramsey MN-Stearns MN-
Meeker MN-Wright MN-
222 PM CDT Wed Jul 10 2024

...A STRONG THUNDERSTORM WILL IMPACT HENNEPIN...WRIGHT...NORTHERN
MEEKER...ANOKA...SHERBURNE...EASTERN STEARNS...NORTHERN WASHINGTON
AND RAMSEY COUNTIES THROUGH 300 PM CDT...

At 221 PM CDT, Doppler radar was tracking an area of thunderstorms
near I-94 across the north metro, moving south at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Minneapolis, St. Paul, St. Cloud, Buffalo, Brooklyn Park, Plymouth,
Woodbury, Maple Grove, Coon Rapids, Blaine, Minnetonka, and St. Louis
Park.

This includes the following highways...
 Interstate 35 between mile markers 130 and 132.
 Interstate 94 in Minnesota between mile markers 145 and 205.
 U.S. Highway 10 in Minnesota between mile markers 179 and 217.
 U.S. Highway 12 between mile markers 89 and 140.
 U.S. Highway 169 between mile markers 159 and 172.
 U.S. Highway 8 in Minnesota between mile markers 0 and 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4561 9420 4556 9414 4556 9392 4548 9351
      4541 9351 4541 9314 4539 9302 4529 9302
      4530 9275 4517 9275 4488 9295 4489 9303
      4492 9305 4491 9314 4512 9475 4557 9481
      4567 9454
TIME...MOT...LOC 1921Z 018DEG 15KT 4515 9366

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JRB
Special weather statement, Jul 10, 3:01 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
301 PM CDT Wed Jul 10 2024

MNZ058>063-066-068-070-102045-
Anoka MN-Washington MN-Dakota MN-Hennepin MN-McLeod MN-Carver MN-
Ramsey MN-Meeker MN-Wright MN-
301 PM CDT Wed Jul 10 2024

...A STRONG THUNDERSTORM WILL IMPACT HENNEPIN...SOUTHERN WRIGHT...
NORTHERN DAKOTA...MEEKER...SOUTHEASTERN ANOKA...NORTHERN MCLEOD...
NORTHERN CARVER...WASHINGTON AND RAMSEY COUNTIES THROUGH 345 PM
CDT...

At 300 PM CDT, Doppler radar was tracking scattered thunderstorm
just south of I-94, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Minneapolis, St. Paul, Buffalo, Hutchinson, Bloomington, Brooklyn
Park, Plymouth, Eagan, Woodbury, Maple Grove, Coon Rapids, and Eden
Prairie.

This includes U.S. Highway 12 between mile markers 89 and 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4513 9278 4506 9280 4482 9277 4474 9281
      4478 9338 4481 9343 4480 9354 4486 9450
      4489 9450 4489 9474 4523 9476
TIME...MOT...LOC 2000Z 010DEG 12KT 4507 9330

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JRB
Special weather statement, Jul 10, 3:05 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
305 PM CDT Wed Jul 10 2024

MNZ056-057-064-065-073-102030-
Chippewa MN-Yellow Medicine MN-Kandiyohi MN-Renville MN-Redwood MN-
305 PM CDT Wed Jul 10 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN CHIPPEWA...REDWOOD...
SOUTHEASTERN YELLOW MEDICINE...SOUTHERN KANDIYOHI AND WESTERN
RENVILLE COUNTIES THROUGH 330 PM CDT...

At 304 PM CDT, Doppler radar was tracking scattered thunderstorms in
west central Minnesota, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Willmar, Redwood Falls, Granite Falls, Olivia, Clara City, Renville,
Atwater, Walnut Grove, Lamberton, Raymond, Wabasso, and Sacred Heart.

This includes the following highways...
 U.S. Highway 12 between mile markers 65 and 87.
 U.S. Highway 14 between mile markers 44 and 68.
 U.S. Highway 212 between mile markers 46 and 79.
 U.S. Highway 71 between mile markers 53 and 75, and between mile
markers 86 and 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4514 9537 4522 9476 4489 9476 4488 9474
      4486 9491 4419 9513 4420 9559 4462 9561
      4463 9576
TIME...MOT...LOC 2004Z 010DEG 12KT 4471 9536

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JRB

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:48 PM CDTSpecial Weather StatementMPXStearns27 min
Jul 10, 1:50 PM CDTSpecial Weather StatementMPXRedwood25 min
Jul 10, 1:56 PM CDTSpecial Weather StatementMPXAnoka34 min
Jul 10, 2:02 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville28 min
Jul 10, 2:15 PM CDTSpecial Weather StatementMPXRedwood45 min
Jul 10, 2:22 PM CDTSpecial Weather StatementMPXAnoka, Hennepin, Meeker, Ramsey, Sherburne, Stearns and 2 more38 min
Jul 10, 3:01 PM CDTSpecial Weather StatementMPXCarver, Hennepin, Meeker, Ramsey, Washington, Wright44 min
Jul 10, 3:05 PM CDTSpecial Weather StatementMPXKandiyohi, Redwood, Renville25 min
Jul 10, 6:18 PM CDTSpecial Weather StatementMPXSteele27 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.